Iowa, 2025Blizzard and High Wind in Iowa, March 4 to 5, 2025
March 4 to 5, 2025 · NWS FSD · 20 events in 10 counties and zones
A strong negatively tilted trough lifted northeast through the Central Plains and resulted in the rapid intensification of low pressure as it moved from Kansas to northern Illinois. Conditions started on the warmer side with mainly light rain, drizzle, and a few thunderstorms on the morning of March 4, but a quick transition to snow occurred by evening and was accompanied by a drastic increase…
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong negatively tilted trough lifted northeast through the Central Plains and resulted in the rapid intensification of low pressure as it moved from Kansas to northern Illinois. Conditions started on the warmer side with mainly light rain, drizzle, and a few thunderstorms on the morning of March 4, but a quick transition to snow occurred by evening and was accompanied by a drastic increase in winds to 45 to 60 mph. While snowfall ended up generally 1 to 4 inches, the lack of snow cover prior to this system limited the areas for which the strong winds resulted in blizzard conditions. Much of southwest Minnesota, northwest Iowa, and far northeast Nebraska saw closed or impassible roads by the early morning of March 5. At the peak, around 1500 customers across northwest Iowa were without power due to high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 4, 5:39 PM CST, 21 minutes earlier. Its key messages:
- A major storm system will move through the area today through Wednesday. Rain changes to snow from west to east through the rest of today into tonight. Northerly winds will strengthen with gusts up to 50 to 60 mph this afternoon into tonight. Snowfall amounts will generally be light, in the range of a half an inch to 2 inches for most locations. Areas along and east of I-29 are expected to see higher snowfall totals up to around 3 to 4 inches with parts of southwest Minnesota potentially seeing up to 7 inches of snow. The combination of snow and strong winds will lead to significant visibility reductions, whiteout conditions, and travel impacts.
- A Blizzard Warning has been issued for parts of southwest Minnesota, northwest Iowa, far southeast South Dakota, and far northeast Nebraska. The Warning is in effect from late this afternoon through Wednesday morning.
- A High Wind Warning for wind gusts up to 60 mph will be in effect along and east of US Highway-81 from 6 pm this evening through 6 am Wednesday morning.
- Another round of precipitation is possible Thursday night into early Friday. Chances for snow look to be mainly confined to the Missouri River Valley.
- Dry with moderating temperatures for the weekend into the beginning of next week.
Area forecast discussion, Mar 4, 5:39 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
539 PM CST Tue Mar 4 2025
.KEY MESSAGES...
- A major storm system will move through the area today through
Wednesday. Rain changes to snow from west to east through the
rest of today into tonight. Northerly winds will strengthen
with gusts up to 50 to 60 mph this afternoon into tonight.
Snowfall amounts will generally be light, in the range of a
half an inch to 2 inches for most locations. Areas along and
east of I-29 are expected to see higher snowfall totals up to
around 3 to 4 inches with parts of southwest Minnesota
potentially seeing up to 7 inches of snow. The combination of
snow and strong winds will lead to significant visibility
reductions, whiteout conditions, and travel impacts.
- A Blizzard Warning has been issued for parts of southwest
Minnesota, northwest Iowa, far southeast South Dakota, and
far northeast Nebraska. The Warning is in effect from late
this afternoon through Wednesday morning.
- A High Wind Warning for wind gusts up to 60 mph will be in
effect along and east of US Highway-81 from 6 pm this evening
through 6 am Wednesday morning.
- Another round of precipitation is possible Thursday night into
early Friday. Chances for snow look to be mainly confined to
the Missouri River Valley.
- Dry with moderating temperatures for the weekend into the
beginning of next week.
&&
.DISCUSSION...
Issued at 247 PM CST Tue Mar 4 2025
A powerful storm system continues to impact the area this afternoon.
The previous deformation band from this morning west of the James
River has weakened. However, starting to see precipitation redevelop
this afternoon as the forecast area gets placed in the right
entrance region of an upper level jet. As this system begins to
occlude, a trough of warm air aloft (TROWAL) will develop, setting
the stage for this next round of precipitation. Downstream
confluence at the jet level concludes that this will be a warm front
dominant occlusion with precipitation occurring on the warm front
side of the TROWAL. Weak frontogenesis (FGEN) on this side of the
TROWAL shows that a weak band of precipitation is expected within
the broader precipitation shield. This band will develop across
parts of northwest Iowa and southwest Minnesota with the
precipitation shield expanding back westwards. While this band sets
up, precipitation will be changing over from rain to snow from west
to east. While part of the band could begin as rain, it will quickly
transition to snow. While snow is falling, very strong winds are
expected with gusts up to 50-60 mph. The strongest gusts will occur
this evening and persist through the overnight hours. Isolated
higher gusts are possible. The very strong winds along with the snow
will create dangerous blowing snow conditions where whiteout
conditions are expected. The snow looks to transition to rain along
the I-29 corridor by about 4 pm or so. This will result in an
impacted evening commute with the winds ramping up and heaviest
snowfall rates simultaneously occurring. Even after the evening
commute ends, the snow will continue to push eastwards, impacting
travel east of I-29. Given the very strong winds and falling snow,
have upgraded portions of southwest Minnesota, northwest Iowa, far
southeast South Dakota, and far northeast Nebraska to a Blizzard
warning. The rest of the area will remain in a Winter Weather
Advisory. On top of these winter related headlines, have also issued
a High Wind Warning for locations along and east of highway-81.
These headlines go into effect late this afternoon and persist
through the night before ending tomorrow morning. In terms of
snowfall, most locations are expected to see about a half an inch of
snow up to about 2 inches of snow. However, locations along the
Buffalo Ridge down to adjacent parts of northwest Iowa and back into
far northeast Nebraska where higher snowfall totals up to 3 to 4
inches is expected. An isolated pocket of heavier snow is possible
across Cottonwood and Jackson counties in southwest Minnesota where
snowfall totals could reach up to 4 to 7 inches. While the snow is
expected to push east of the area by mid morning tomorrow, freshly
fallen snow with slowly weakening winds will result in patchy
blowing snow across the area. Although snow will not be falling
tomorrow morning, blowing snow could impact the morning commute.
Conditions will be improving throughout the day on Wednesday as
winds wane throughout the day. Despite the weakening winds, patchy
blowing snow will persist for the rest of the day given the freshly
fallen snow. Although this will again be trending downwards due to
the weakening winds. High temperatures will be seasonable in the 30s
across the area with lows falling to the teens overnight.
Upper level ridging will quickly push through the area on Thursday.
This will push high temperatures into the upper 30s and 40s. Despite
the ridging, heights will quickly fall, leading to the next chance
for precipitation. This looks to be a banded snowfall event driven
by FGEN at 700mb. Ensembles show a sharp gradient in probabilities
for exceeding an tenth of an inch of liquid QPF with these
probabilities residing south of I-90. The Euro and Canadian
ensembles show this tight gradient in the probabilities across the
Missouri River Valley while the GFS brings it up to I-90. Lighter
precipitation could expand upwards to I-90 so have decided to leave
model blended PoPs. Trends will be monitored with this system.
Friday through the weekend and into next week looks quiet as any
troughs within the upper level flow look to pass across the southern
Plains and southeastern States. Temperatures will moderate back to
above average into the upper 30s, 40s, and 50s Friday through the
weekend. Monday and Tuesday have the potential to be very warm as
upper level ridging will reside across the Northern Plains. High
temperatures could warm to the 60s. This is supported but the
National Blend of Models (NBM) as it shows higher probabilities up
to a 50-80% chance for exceeding 60F temperatures. The Euro Extreme
Forecast Index (EFI) further supports this as it shows 50-60% of its
members pointing to anomalously warm temperatures. All this to say
that Monday and Tuesday next week look to be very warm.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 525 PM CST Tue Mar 4 2025
Winter storm continues to pivot around the area, moving east
through the period. Most locations have switched to snow, and
any locations still with a mix should switch by 01-02z. Highest
snowfall rates are expected through the evening hours across
northwestern IA and southwestern MN. Snow tapers off from west
to east, with the heaviest ending for areas from KBKX-KFSD-
KYKN around 05z, KMML-KSUX around 10z, and KMWM-KSLB around
15z. Light snow/flurries may linger after these times. In
addition to reduced visibility from the falling snow, blowing
snow is expected due to very strong northerly winds (see below).
IFR and lower conditions prevail through tonight, with
improvement from west to east through the period. VFR conditions
return toward the end of the period.
Northerly winds are already gusting to around 40 knots as of
04.23z, and expect winds and gusts to increase this evening.
Wind gusts of 35-45 knots expected west of I-29 this evening and
tonight, with gusts 40-50+ knots for areas east of I-29. Winds
taper down from west to east during the day Wednesday with gusts
to 35+ knots continuing into the afternoon hours.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 3 AM CST Wednesday for SDZ056-
062-067-070.
High Wind Warning until 6 AM CST Wednesday for SDZ040-055-056-
062-066-067-069>071.
Blizzard Warning until 6 AM CST Wednesday for SDZ071.
Winter Weather Advisory until 6 PM CST this evening for SDZ038-
050-052-053-057>059-063-064.
Winter Weather Advisory until 9 PM CST this evening for SDZ039-
040-054-055-060-061-065-066-068-069.
MN...Winter Weather Advisory until 3 AM CST Wednesday for MNZ097-
098.
High Wind Warning until 6 AM CST Wednesday for MNZ071-072-080-
081-089-090-097-098.
Blizzard Warning until 6 AM CST Wednesday for MNZ071-072-080-
089.
Blizzard Warning until noon CST Wednesday for MNZ081-090.
IA...Winter Weather Advisory until 3 AM CST Wednesday for IAZ001.
High Wind Warning until 6 AM CST Wednesday for IAZ001>003-
012>014-020>022-031-032.
Blizzard Warning until 6 AM CST Wednesday for IAZ002-012-020-
031.
Blizzard Warning until noon CST Wednesday for IAZ003-013-014-
021-022-032.
NE...High Wind Warning until 6 AM CST Wednesday for NEZ013-014.
Blizzard Warning until 6 AM CST Wednesday for NEZ013-014.
&&
DISCUSSION...Meyers
AVIATION...SGHazardous weather outlook, Mar 4, 4:44 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
444 PM CST Tue Mar 4 2025
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-052245-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
444 PM CST Tue Mar 4 2025
This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.
.DAY ONE...Tonight
Periods of snow and blowing snow will continue into the late
evening hours with the visibility around a half mile at times.
Additional snowfall amounts should be an inch or so but when
coupled with 50 to 60 mph winds brief, near whiteout conditions
will be possible.
Of more concern are areas east of Interstate 29 where blizzard
conditions are expected through the night. A combination 2 to 5
inches of snow and wind gusts of 50 to 60 mph will bring
occasional whiteout conditions.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Some blowing snow and lower visibilities will remain possible
east of Interstate 29 on Wednesday morning.
Some measurable snow will remain possible close to the Missouri
River Thursday night into Friday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 4, 12:07 PM CST, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1207 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Snow 2 S Huron 44.34N 98.22W
03/04/2025 M4.2 Inch Beadle SD Official NWS Obs
Snowfall so far today.
&&
TRMLocal storm report, Mar 4, 1:12 PM CST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
112 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Snow 12 WNW Platte 43.48N 99.05W
03/04/2025 M3.5 Inch Charles Mix SD CO-OP Observer
Snowfall so far this morning, with snow
still falling at observation time.
&&
TRMEvent by event
10 blizzard, 8 high wind, 2 strong wind. Local standard time, as filed.
Blizzard, Osceola
- When
- March 4, 6:00 PM CST to March 5, 10:00 AM CST
- Where
- Osceola forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.379, -95.624 (the zone’s center; the record gives no point)
Snowfall only totaled 0.6 inches at Sibley and 2.0 inches at Sheldon, and northwest winds were sustained from 40 to 44 mph at times near May City and gusted to around 40 mph near Sibley. Wind and snowfall combined to result in widespread white-out conditions, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
Blizzard, Dickinson
- When
- March 4, 6:00 PM CST to March 5, 1:00 PM CST
- Where
- Dickinson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.378, -95.151 (the zone’s center; the record gives no point)
Snowfall only totaled 2.5 inches 4 miles northwest of Milford, 2.3 inches at Spirit Lake, and 2.0 inches 2 miles south-southeast of Lake Park, and northwest winds were sustained from 40 to 43 mph at times at Terril. Wind and snowfall combined to result in widespread white-out conditions at times, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
Blizzard, Plymouth
- When
- March 4, 6:00 PM CST to March 5, 6:00 AM CST
- Where
- Plymouth forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.738, -96.214 (the zone’s center; the record gives no point)
Snowfall only totaled 2.0 inches at Le Mars and 1.6 inches at Remsen, and northwest winds were sustained from 35 to 43 mph at times with gusts up to 54 mph near Le Mars, Remsen, and Seney. Wind and snowfall combined to result in widespread white-out conditions, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
Blizzard, Sioux
- When
- March 4, 6:00 PM CST to March 5, 6:00 AM CST
- Where
- Sioux forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.083, -96.178 (the zone’s center; the record gives no point)
Snowfall only totaled 2.0 inches at Sioux Center and Orange City, and northwest winds were sustained from 40 to 44 mph at times with gusts up to 61 mph near Maurice. Wind and snowfall combined to result in widespread white-out conditions, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
High Wind, Sioux
- When
- March 4, 7:00 PM CST to March 5, 6:00 AM CST
- Where
- Sioux forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.083, -96.178 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 44 mph at times with gusts as high as 61 mph near Maurice.
High Wind, Ida
- When
- March 4, 7:00 PM CST to March 5, 6:00 AM CST
- Where
- Ida forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.387, -95.513 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 42 mph at times with gusts as high as 59 mph at Battle Creek.
Blizzard, O'Brien
- When
- March 4, 7:00 PM CST to March 5, 9:00 AM CST
- Where
- O'Brien forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.084, -95.625 (the zone’s center; the record gives no point)
Snowfall only totaled 2.0 inches at Sheldon and Primghar and 1.2 inches at Sanborn, and northwest winds were sustained from 35 to 39 mph at times with gusts up to 52 mph at Sheldon. Wind and snowfall combined to result in widespread white-out conditions, especially in rural areas. Travel was not recommended during the height of blizzard conditions and U.S. Highway 18 was impassible for a time east of Sanborn.
Blizzard, Woodbury
- When
- March 4, 7:00 PM CST to March 5, 9:00 AM CST
- Where
- Woodbury forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.390, -96.045 (the zone’s center; the record gives no point)
Snowfall only totaled 2.2 inches near Holly Springs and 2.0 inches at Sioux Gateway Airport in Sergeant Bluff, and northwest winds were sustained from 40 to 47 mph at times with gusts up to 60 mph near Sergeant Bluff. Wind and snowfall combined to result in widespread white-out conditions, especially in rural areas. Travel was not recommended during the height of blizzard conditions. Up to 30 slide off and rollover accidents were reported on the evening of March 4.
Strong Wind, O'Brien
- When
- March 4, 7:30 PM CST to March 5, 3:30 PM CST
- Where
- O'Brien forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.084, -95.625 (the zone’s center; the record gives no point)
Sustained winds reached from 35 to 39 mph at times with gusts as high as 52 mph at Sheldon.
Strong Wind, Cherokee
- When
- March 4, 7:30 PM CST to March 5, 11:30 AM CST
- Where
- Cherokee forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.736, -95.624 (the zone’s center; the record gives no point)
Sustained winds reached from 30 to 35 mph at times with gusts as high as 49 mph at Cherokee.
High Wind, Osceola
- When
- March 4, 8:00 PM CST to March 5, 4:00 AM CST
- Where
- Osceola forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 43.379, -95.624 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 44 mph at times at May City.
High Wind, Buena Vista
- When
- March 4, 8:00 PM CST to March 5, 6:00 AM CST
- Where
- Buena Vista forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.736, -95.151 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 47 mph at times with gusts as high as 59 mph near Storm Lake and Truesdale.
Blizzard, Clay
- When
- March 4, 8:00 PM CST to March 5, 1:00 PM CST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.083, -95.151 (the zone’s center; the record gives no point)
Snowfall totaled 3.2 inches at Spencer, and northwest winds were sustained from 40 to 46 mph at times with gusts up to 62 mph. Wind and snowfall combined to result in widespread white-out conditions at times, especially in rural areas. Travel was not recommended during the height of blizzard conditions and U.S. Highway 18 west of Spencer was impassible for a time.
Blizzard, Buena Vista
- When
- March 4, 8:00 PM CST to March 5, 10:00 AM CST
- Where
- Buena Vista forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.736, -95.151 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches at Storm Lake and 3.0 inches at Sioux Rapids, and northwest winds were sustained from 40 to 47 mph at times with gusts up to 59 mph near Storm Lake and Truesdale. Wind and snowfall combined to result in widespread white-out conditions at times, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
Blizzard, Cherokee
- When
- March 4, 8:00 PM CST to March 5, 8:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.736, -95.624 (the zone’s center; the record gives no point)
Snowfall totaled 3.0 inches at Cherokee, and northwest winds were sustained from 30 to 35 mph at times with gusts up to 49 mph. Wind and snowfall combined to result in widespread white-out conditions, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
Blizzard, Ida
- When
- March 4, 8:00 PM CST to March 5, 10:00 AM CST
- Where
- Ida forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.387, -95.513 (the zone’s center; the record gives no point)
Snowfall totaled 3.2 inches 5 miles north-northwest of Holstein, 2.8 inches 3 miles north-northeast of Battle Creek, and 3.0 inches near Arthur, and northwest winds were sustained from 40 to 42 mph at times with gusts up to 59 mph at Battle Creek. Wind and snowfall combined to result in widespread white-out conditions at times, especially in rural areas. Travel was not recommended during the height of blizzard conditions.
High Wind, Woodbury
- When
- March 4, 10:00 PM CST to March 5, 5:00 AM CST
- Where
- Woodbury forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.390, -96.045 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 47 mph at times with gusts as high as 60 mph near Sergeant Bluff.
High Wind, Plymouth
- When
- March 4, 10:00 PM CST to March 5, 5:00 AM CST
- Where
- Plymouth forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 42.738, -96.214 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 43 mph at times with gusts as high as 54 mph near Le Mars, Remsen and Seney.
High Wind, Dickinson
- When
- March 4, 10:30 PM CST to March 5, 6:00 AM CST
- Where
- Dickinson forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 43.378, -95.151 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 43 mph at times at Terril.
High Wind, Clay
- When
- March 4, 10:30 PM CST to March 5, 6:00 AM CST
- Where
- Clay forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.083, -95.151 (the zone’s center; the record gives no point)
Sustained winds reached from 40 to 46 mph at times with gusts as high as 62 mph near Spencer.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Mississippi, March 4, 20252 deaths · $309,000 · 78 kt wind · 42 events
- High Wind and Winter Weather in Nebraska, March 4 to 5, 20252 deaths · 61 kt wind · 33 events
- Tornadoes and Flood in Texas, March 4, 20254 injured · $15 million · EF1 · 126 events
- Tornadoes and Damaging Winds in Texas, March 4, 20253 injured · $1.1 million · EF1 · 28 events
- Tornadoes in Mississippi, March 4, 20254 injured · EF2 · 2 events
- Tornadoes and Flash Flooding in Louisiana, March 4, 2025$485,000 · EF1 · 25 events
- High Wind and Strong Wind in Tennessee, March 4 to 5, 2025$1.2 million · 57 kt wind · 23 events
- Damaging Winds in Georgia, March 4 to 5, 2025$98,000 · 59 kt wind · 71 events
- Tornadoes and Damaging Winds in Louisiana, March 4, 2025$464,000 · EF1 · 12 events
- High Wind in Kansas, March 4, 2025$507,000 · 73 kt wind · 33 events
- Tornadoes and Damaging Winds in Oklahoma, March 4, 2025$329,000 · EF1 · 14 events
- Blizzard and High Wind in Iowa, March 4 to 5, 202555 kt wind · 94 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251607, 1251624, 1251660, 1251663, 1245296, 1245297, 1251648, 1251658, 1251645, 1251652, 1245032, 1245295, 1251627, 1251649, 1251653, 1251655, 1245298, 1251662, 1245031, 1245036.